MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. THUNDERBEAT OPEN EXTENDED JAW; ULTRASONIC SURGICAL DEVICE

OLYMPUS MEDICAL SYSTEMS CORP. THUNDERBEAT OPEN EXTENDED JAW; ULTRASONIC SURGICAL DEVICE
Model Number TB-0920OE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to olympus medical systems corp.(omsc) for evaluation.The coating for electric insulation of the grasping section was partially missing.The manufacturing record was reviewed and found no irregularities.Based on the past similar cases, it was known that the coating for electric insulation of the grasping section was damaged when the user scraped tissue or coagulum on the grasping section with a sharp instrument.The above device handling has been warned in the instruction manual as follows; when tissue or coagulum build-up, on the grasping section or the probe tip, use a piece of moistened, soft gauze to clean the grasping section or probe tip.Do not attempt to scrape it with a sharp object such as a scalpel and tweezer.Otherwise, the grasping section, ptfe pad or probe tip may be scratched, which leads the probe tip to break and fall off into the body cavity during treatment.
 
Event or Problem Description
During a hemicolectomy, the subject device was used.When the subject device was connected with the generator, probe damage error occurred.The user continuously disconnected and connected the subject device but the generator alerted to replace the device.The intended procedure was completed with another device.There was no patient injury reported.On (b)(6) 2019, olympus medical systems corp.(omsc) found that the coating for electric insulation of the grasping section was partially missing.This is the report regarding the missing of the grasping section coating.

Brand Name
THUNDERBEAT OPEN EXTENDED JAW
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9137741
Report Number8010047-2019-03422
Device Sequence Number2782215
Product Code GEI
UDI-Device Identifier04953170343308
UDI-Public04953170343308
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K111202
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 10/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTB-0920OE
Device Lot Number67K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2019
Initial Report FDA Received Date09/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1